Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Diagnosed with Essential Tremor, taking primadone but no help and it affects hands, had botox injection. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 1106 Questions
I have been diagnosed with Essential Tremor. I am taking 275 mg of primadone, but it doesn't seem to work.
The main area it affects is my hands. Simple things like holding a fork, using a knife, writing - that sort of thing.
I have had botox injections for my head, which seems to shake occasionally.
Is there anything else except DBS, which my doctor isn't sure it will help as my condition is mainly in my hands.
Posted Tue, 1 Oct 2013 in Brain and Spine
Answered by Dr. Jose Ignacio Artero Munoz 3 hours later
Brief Answer:
Essential Tremor

Detailed Answer:
Hello.Delighted to be able to help.
The drug that you are taking, Primadone, maximum dose used for essential tremor is greater than current dosage, your neurologist should value up the dose. Another effective drug widely used in the treatment of essential tremor is Propanolol.There is also the option of combining both drugs.
Other drugs (less effective) but also used to treat essential tremor are Topiramate and Gabapentin.Also sometimes are used anxiolytics as Alprazolam or Clonazepam added to any of the above mentioned drugs.
If pharmacological treatment is not effective, an option of treatment without surgery is the Transcranial magnetic stimulation but their results are uncertain.
I Hope I have answered your query. If you have any further questions I will be happy to help.If you do not have any clarifications, please don’t forget to evaluate my answer.I wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor